Overdose of insulin and seized

QUESTION: Please I need to know. My Sister injected a large overdose of insulin and seized and died. Did she suffer pain?




ANSWER: Hi,

First, I am sorry for your sister and your loss. Unfortunately, a wrong dosage of medications can be fatal as in your sisters case.

  • You are asking if your sister did have pain. Nothing is known what happens to a person who is passing away. We cannot ask him/her about what they are feeling; at the same time, they cannot answer us.

    With regards to your sister, I can only say what we (medical team) know as a mechanism when something wrong happens to a human body.

    In other words, I can only say what happens when the dose of insulin injected is over-passed. In that case, hypoglycemia is the only condition taken place, and will be responsible for the loss of consciousness, seizures and death.

    As you told us that your sister suffered from seizures, I do not know what her symptoms were. For your information, diabetic seizures come with different symptoms.

    Some become unaware of the surroundings although his/her eyes are open. Some others experience what we call violent convulsions, turning, twitching or stiffness of muscles, and short loss of memory to contradictory movements and pain in chest.

    As I have not seen your sister seizures, I cannot define exactly if she had pain or no. I hope she did not suffer pain, but just has been fallen asleep (severe hypoglycemia or diabetic coma) until her last breath.

    Please accept my condolences for your sister loss once more. Hope your life will be filled with happiness now and on.

    Dr.Alba

  • Click here to post comments or follow up

    Ask the Doctor now? Simply click here to return to Complications from diabetes.

    Seizure & Blood Glucose Level

    QUESTION: What is the effect of a seizure on blood glucose level?


    ANSWER: Hi there,

    You have to know few things about the seizures and the blood glucose, in purpose to understand the connection between them.

    1. First of all, you have to pay attention to the fact that a lot of diseases are able to cause seizures. Because of this, my advice for you is to make a consultation with neurologist to find the right one.

    2. Second important thing is that low blood glucose level is causing seizures sometimes. On contrary, a seizure by itself is causing an elevation of the blood glucose level.

    As you may know, the brain needs a lot of glucose for its normal function. When the amount of glucose provided to the brain is not enough for its normal functions, the organism is trying to bring more blood to the brain.

    However, if the amount of glucose is not enough, the brain stops working for several minutes, condition known as syncope - condition while you are losing consciousness.

    However, during the syncope, you may also have seizures, which are caused by the low blood pressure.

    Pay attention to the fact that seizures are not something common for the organism and they are some kind of stress.

    This stress is leading to increase secretion of adrenalin and noradrenalin - also known as stress hormones. These stress hormones are leading to an elevation of the blood glucose concentration, in purpose to ensure the body enough energy to handle with the stress.

    You have to know that every seizure, no matter what is causing it, is leading to an elevation of the blood glucose level. However, it is not considered scary in this case, because your major problem is seizure development.

    You have to know that there are several very good medications, which are able to reduce the number of seizures, but you have to consult with your doctor in purpose to establish what is causing the seizures.

    Hope it helped!

    Dr.Alba

    Click here to post comments or follow up

    Ask the Doctor now? Simply click here to return to Complications from diabetes.

    Explore More...